Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
International Journal for Multiscale Computational Engineering
IF: 1.016 5-Year IF: 1.194 SJR: 0.452 SNIP: 0.68 CiteScore™: 1.18

ISSN Print: 1543-1649
ISSN Online: 1940-4352

International Journal for Multiscale Computational Engineering

DOI: 10.1615/IntJMultCompEng.v1.i23.100
12 pages

Efficient Computation of Fluid Drag Forces on Micromachined Devices Using a Boundary Integral Equation-Based Approach

Suvranu De
Scientific Computation Research Center, Rensselaer Polytechnic Institute, Troy, New York, USA

ABSTRACT

In this article, we report several techniques for improving the efficiency and accuracy of a precorrected fast Fourier transform (FFT)-accelerated solver for the computation of fluid drag forces on micromachined devices using a boundary element discretization of the integral form of the incompressible Stokes flow equations. The boundary element formulation necessitates the discretization of the surface of the device using a large number of "panels," whose interactions are coupled by multidimensional Stokes kernels. The resulting "n-body" problem generates dense matrices that can be solved in O(n log n) complexity using a precorrected FFT approach, where n is the number of panels used in discretizing the surface of the device.


Articles with similar content:

GRIDFREE SIMULATIONS OF COMPLEX TURBULENT FLOWS
TSFP DIGITAL LIBRARY ONLINE, Vol.4, 2005, issue
Mark Potts, Peter S. Bernard, Pat Collins
ANALYSIS OF TIME-DEPENDENT VORTEX SHEDDING BY MEANS OF STREAMFUNCTIONS' STRICTLY ROTATIONAL COMPONENT
Journal of Flow Visualization and Image Processing, Vol.10, 2003, issue 1-2
Giancarlo Alfonsi
A REVIEW ON THE TIME-DEPENDENT VORTEX SHEDDING BY MEANS OF STREAMFUNCTIONS' STRICTLY ROTATIONAL COMPONENT
Journal of Flow Visualization and Image Processing, Vol.24, 2017, issue 1-4
Giancarlo Alfonsi
PARTICLE MOTION IN DISPERSED TWO-PHASE FLOW
Multiphase Science and Technology, Vol.15, 2003, issue 1-4
Martin R. Maxey
h-ADAPTIVE FINITE ELEMENT SOLUTION OF NATURAL CONVECTION IN AN AIR FILLED CAVITY
ICHMT DIGITAL LIBRARY ONLINE, Vol.4, 2001, issue
D. A. Mayne, A. S. Usmani, M. Crapper